Florida, 2005Tornado in Florida, September 10, 2005
September 10, 2005 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 10, 1:19 PM EST, 6 hours 40 minutes earlier.
Area forecast discussion, Sep 10, 1:19 PM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT SAT SEP 10 2005
.DISCUSSION...
CURRENTLY, A TROUGH EXTENDS SW FROM OPHELIA ACROSS EXTREME S FLA
AND THIS HAS GENERATED AN INCREASE IN INSTABILITY AND LOW LEVEL
MOISTURE. THUS SCATTERED SHRA BEGINNING TO DEVELOP ALONG THE FAR
SE CST. WILL NO DOUBT SEE SOME LIGHTNING WITH THIS ACTIVITY AS THE
AFTERNOON WEARS ON. LOW LEVEL SFC FLOW HAS ALSO BECOME NE TO SE
BEHIND AND AHEAD OF THIS BOUNDARY AIDING IN SOME COVERGENCE WITH
THE STEERING FLOW STILL SW TO NE. WATER VAPOR SHOWS THIS FEATURE
NICELY WITH DRIER AIR ALOFT PERSISTING BEHIND THE TROUGH AROUND
LAKE OKEE. MAV GUIDANCE NUMBERS STILL LOOK BETTER THAN MET BUT
WILL NUDGE THE POPS UP A PERCENTAGE OR TWO AS THE TROUGH BOUNDARY
STAYS OVER THE SAME VICINITY THROUGH MONDAY. ETA OF COURSE STILL
HAS NO IDEA WHAT TO DO WITH OPHELIA AND ACTUALLY DISSIPATES IT
INTO AN OPEN TROUGH OVER THE SE U.S. SO ANOTHER REASON TO DISCOUNT
ITS NUMBERS FOR POPS. THE GFS DOES SHOW AS OPHELIA STAGGERS TO THE
NE AND THEN S AGAIN THE DRIER AIR COMES BACK TO ENVELOPE ALL OF
THE PENINSULA BY TUESDAY. HOWEVER, I DONT SEE THE REASONING FOR
THIS ERRATIC MOVEMENT AS OPHELIA SHOULD BE GETTING PICKED UP BY THE
UPSTREAM SHORTWAVE BY THAT TIME.
&&
.MARINE...
SWELLS BEGINNING TO AFFECT THE PALM BEACH AND TO A LESSER EXTENT
BROWARD WATERS BUT SEAS SHOULD REMAIN BELOW ADVISORY CRITERIA. THE
GFS STILL BRINGS LARGER SWELLS IN SUNDAY NIGHT INTO MONDAY BUT
THIS IS ALL DEPENDANT ON THE FACT THE GFS STRENGTHENS OPHELIA. SO
WILL LEAVE CURRENT SWELL FORECAST ALONE FOR THE TIME BEING. AT ANY
RATE, SWELLS SHOULD BEGIN TO SUBSIDE BY TUESDAY AS OPHELIA MOVES
INLAND AND WEAKENS.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 91 78 91 / 10 20 20 20
FORT LAUDERDALE 77 92 77 91 / 10 20 20 20
MIAMI 78 92 78 92 / 20 30 20 30
NAPLES 75 89 75 90 / 10 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
30
Hazardous weather outlook, Sep 10, 5:46 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
646 PM EDT SAT SEP 10 2005
FLZ063-066>075-112300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
646 PM EDT SAT SEP 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SWELLS ORIGINATING FROM OLPHELIA WILL CONTINUE TO REACH PORTIONS OF
THE SOUTHEAST FLORIDA COAST OVER THE NEXT FEW DAYS. THEREFORE, RIP
CURRENTS WILL CONTINUE TO BE POSSIBLE ESPECIALLY AT THE PALM BEACH
COUNTY COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Sep 10, 2:05 PM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
305 PM EDT SAT SEP 10 2005
FLZ073-074-101930-
DADE METROPOLITAN-WESTERN DADE-
305 PM EDT SAT SEP 10 2005
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF KENDALE LAKES...OR 14 MILES WEST
OF KENDALL. THIS STORM WAS NEARLY STATIONARY.
PUBLIC REPORTS INDICATED A FEW FUNNEL CLOUDS FROM THIS STORM AND HAS
SINCE DISSIPATED. NONE OF THESE FUNNELS WILL TOUCH THE GROUND.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
Tornado, Miami-Dade
- When
- September 10, 7:59 PM EST to 8:07 PM EST
- Where
- Miami-Dade County, Miami Beach
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 25.800, -80.117
Tornado first sighted by several off-duty NWS meteorologists over South Beach moving west. Tornado moved over Biscayne Bay before reaching Fisher Island where it damaged roofs to condos.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Waterspouts in Gulf of Mexico, September 10, 20052 events
- Heavy Rain in Montana, September 10, 20052 events
- Flash Flooding in Texas, September 10, 20052 events
- Heavy Rain in Colorado, September 10, 20051 event
- Strong Wind in Puerto Rico, September 10, 2005$6,000 · 50 kt wind · 1 event
- Debris Flow in Colorado, September 10, 20051 event
- Waterspout in South Atlantic Coastal Waters, September 10, 20051 event
- Tornado in Florida, September 10, 2005F0 · 1 event
- Hail in Florida, September 10, 20050.75 in hail · 1 event
- Heavy Rain in Hawaii, September 10 to 11, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474500.